Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have PCOS, ovarian cysts, insulin resistance. Taking Microgynon. Will it increase insulin so that I do not gain weight?

i have just been diagonised with PCOS . i hear that the main problem is cysts in the ovaries, and insulin resistance , therefore my doctor has put me on the Microgynon 30 pill ... i ve put on loads of weight, and ive been reading feedbacks on the Microgynon pill saying that you gain loads of weight. which ive worried about because im trying to loose weight. will the pill increase insulin so that i dont put on weight? and if put on the pill, having a good diet and exercise, will that make me loose the weight?
Asked On : Sun, 16 Sep 2012
Answers:  1 Views:  237
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hi there,
The treatment of PCOS depends on the main problem that you have, whether you want to conceive or want contraception. Some women just want to regularize their periods and have contraception, for which the Microgynon 30 is a good option.
But if you want to conceive then other options have to be considered.
The main treatment of PCOS is weight loss, by systematic diet and exercise. This requires a lot of dedication and motivation but if you are able to loose weight some PCOS symptoms will go away on their own.
The next medication is Metformin it helps both with PCOS symptoms and insulin resistance and is advisable in women who are trying to conceive.
The pill is to be considered only if you do not want to get pregnant.
Hope this helps.
Answered: Wed, 23 Dec 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor